Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Using melalite and diprovate-rd cream on face. Noticed black spots and red rashes. What should I do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 661 Questions
Question
Hi Doctor,
My name is XXXXXX and I'm male of 38 years. I'm using melalite and diprovate-rd cream from a long time say 5-7 years on my face only for skin lightning. Also I apply it in the day as well as in the night. From 2-3 years i left it completely and using the only caladryl lotion in the morning. from last 2 years my facial skin i feel become very sensitive and especially my beard area and neck (where the hairs are). whenever i do the shave some black spots appears and small red rashes occured. why is these happening and what should i do? Kindly help me out as I'm very disappointing and my social life become hell as i'm not feeling confident. Kindly suggest me a substitute of melalite cream as company discontinue manufacturing it also can I apply it in sunlight also? Kinly help me out.
Posted Mon, 15 Oct 2012 in Pigmentation Problems
 
 
Answered by Dr. Muhammad Ishfaq Habib 2 hours later
Hi
Thanks for the query

The melalite cream contain hydroquinone which is a melanin inhibitor. melanin is responsible for pigmentation. It is banned in certain countries as it was used in high concentrations which caused sensitization of skin and some cases of cancer were reported in high doses.
Your skin is also sensitized which develop rashes to minor stimulus like shaving. Also it is suggested to review your shaving cream or foam and after shave whether they are not culprit for causing the allergic reaction. frequent wash with cold water will help resolution of rashes
There are many brands alternative to melalite and will be easily available in the market. just ask for any available hydroquinone cream formulation but do remember to get not more than 2% as it will make your skin more sensitive.

If you still have some queries, feel free to ask. It will be my pleasure to help you out

Thanks
Regards
Above answer was peer-reviewed by
 
Follow-up: Using melalite and diprovate-rd cream on face. Noticed black spots and red rashes. What should I do? 8 hours later
Thanks Doctor for your kind suggestion. Kindly help me out should I continue using the hydroquinone cream or anythin else as my skin is going dull day by day, also is there any cosmetic product which relieve skin sensitisation.
 
 
Answered by Dr. Muhammad Ishfaq Habib 5 hours later
Hi
Thanks for the reply

If you want to remove the dark spots that are melanin pigments then hydroquinone can be used for that and it also makes the skin lighter. The cosmetic products makes the skin more sensitive because they contains certain chemical products which causes this sensitization. Antiallerigic cream and medication helps relieving skin sensitization.

Thanks
Regards
Above answer was peer-reviewed by
 
Follow-up: Using melalite and diprovate-rd cream on face. Noticed black spots and red rashes. What should I do? 8 hours later
Thanks Doctor,
You are suggesting me to use hydroquinone cream but which cream should i used and at what time of the day like in the night or in daytime? Also as you write I'm bit concern about too much use of hydroquinone cream as it can cause skin cancer also. I used that melalite for 6-7 years alongwith diprovate-rd. Kindly guide me through also what are the symptoms and signs of such an cancer occur due to prolonge use of melalite kindly let me know?
 
 
Answered by Dr. Muhammad Ishfaq Habib 1 hour later
Hi
Thanks for the reply

I dont know what brands of hydroquinone are available in your country. you can ask for the formulation from any store they will provide you with many options. use hydroquinone 2% before sleeping on the darker areas only. This low dose rarely causes side effects. common symptoms of skin are non-healing ulcers with raised edges. that side effect have been observed in very rare cases who used the substance in high doses.

if you still have some query, feel free to ask
Thanks
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor